Alert archive / Kentucky / Areal Flood Warnings in 2021

Areal Flood Warning 5, NWS Paducah, KY

May 4, 20214 counties in Kentucky

NWS Paducah, KY issued this areal flood warning at May 4, 2021, 9:40 AM CDT for 4 counties in Kentucky. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2021, 9:40 AM CDT (14:40 UTC)
Expired
May 4, 2021, 11:30 AM CDT
In force
110 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Christian County, KY, Hopkins County, KY, Muhlenberg County, KY, Todd County, KY

The radar

The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this areal flood warning went out at May 4, 6:29 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 4, 6:29 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
629 AM CDT Tue May 4 2021

.UPDATE...
Issued at 626 AM CDT Tue May 4 2021

For aviation section only.

&&

.SHORT TERM...(Today through Friday)
Issued at 323 AM CDT Tue May 4 2021

Latest surface analysis show a cold front extending from near
Interstate 64 in southwest Indiana to just south of Marion
Illinois to near poplar Bluff Missouri. A line of strong to severe
storms extended from Ellsinore Missouri to Paducah to Greenville
Kentucky moving north. This line of convection will continue north
over the next few hours with isolated cells possible both north
and south of the activity. Another line moving east-northeast out
of Arkansas will trek across southern portions of west kentucky
through daybreak.

Timing of the frontal passage today remains in question due to
drastic model differences. It looks like the front will remain
draped across our region much of the day, and daytime heating will
help convection continue to develop or redevelop, especially by
late morning and this afternoon. The front should finally push
southeast of our region this evening, allowing showers and storms
to taper off from west to east this evening into the early
morning hours of Wednesday.

By late tonight, high pressure from the Central Plains will move
over the middle Mississippi valley.  This will bring dry conditions
back to our region, and keep winds out of the north into Wednesday
night. Cooler air will continue to filter in, keeping our high
temperatures 5 to 10 degrees below normal, and lows 4 to 7 degrees
below normal.

On Thursday, models have been fairly consistent in bringing a weak
surface trof across our region. This will produce isolated to
scattered showers and thunderstorms to the PAH forecast area
Thursday afternoon, with the better chances across our northern
counties.  High pressure will quickly follow, so our area will be
dry Thursday night through Friday evening.

.LONG TERM...(Friday night through Monday)
Issued at 323 AM CDT Tue May 4 2021

An active pattern is expected for the weekend.  Models show a
surface low over the Central Plains bringing a warm front north into
the middle Mississippi and lower Ohio valleys late Friday night into
Saturday.  Models show the front lifting north and setting up shop
just north of the PAH forecast area by late Saturday into Saturday
night.  Impulses moving along the front will keep showers and
thunderstorms in our forecast through the weekend. Small chances
of showers will move move into our western and northern counties
late Friday night, with showers and some storms spreading across
the rest of the PAH forecast area Saturday as impulses ride along
the front. Due to the expected location of the front, our highest
chances will be across southern Illinois and southwest Indiana.

By Saturday night into Sunday, the surface low to our west will
push eastward, dragging a cold front toward our region. Models
differ in how fast the cold front will move through our region
late Sunday into Sunday night, but there is some agreement that
the front will hang up just south of the PAH fa. Generally,
showers and storms will remain in our forecast through Monday.

&&

.AVIATION...
Issued at 626 AM CDT Tue May 4 2021

Thunder chances will end from west to east around 12-15z, though
kept vicinity showers going through most if not all the remainder
of the forecast period. Cigs will lower to MVFR under rain
shower activity. After the steady rain ends, cigs will remain in
the low MVFR range or deteriorate further to IFR levels depending
on location. Vsbys will generally be VFR. Winds will be SW at 5-10
kts outside of thunderstorms this AM, becoming W-NW this
afternoon behind a passing cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...RST
LONG TERM...RST
AVIATION...GM
Hazardous weather outlook, May 4, 7:20 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
720 AM CDT Tue May 4 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051230-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
720 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible today into this
evening. A few strong to severe storms are not out of the
question, especially in west Kentucky.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few thunderstorms are possible across the region Thursday
afternoon. Severe thunderstorms are not expected.

Isolated to scattered thunderstorms are expected Saturday
afternoon through Sunday night, then again Monday afternoon.
Severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation can not be ruled out today, mainly along and
south of the Ohio River.

In the hours before

Local storm report, May 4, 6:13 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
613 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND DMG     2 ENE HOPKINSVILLE      36.87N 87.47W
05/04/2021                   CHRISTIAN          KY   EMERGENCY MNGR

            TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON
            EAST 7TH STREET AT THE 1700 BLOCK.

&&

RST
Local storm report, May 4, 6:25 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      GRAHAM                  37.25N 87.28W
05/04/2021                   MUHLENBERG         KY   EMERGENCY MNGR

            SEVERAL ROADS FLOODED, INCLUDING A FEW MAIN ROADS. A
            COUPLE OF MOBILE HOMES EVACUATING DUE TO FLOODING.
            RAINFALL MEASUREMENT OF 5.01 INCHES SIX MILES SOUTHWEST
            OF GREENVILLE.

&&

MY
Local storm report, May 4, 6:30 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND DMG     2 W LYNNVILLE           36.56N 88.61W
05/04/2021                   GRAVES             KY   PUBLIC

            REPORT FROM MPING: TREES DOWN.

&&

MY
Local storm report, May 4, 6:33 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
633 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             1 SW CRUTCHFIELD        36.57N 88.95W
05/04/2021  M0.75 INCH       FULTON             KY   TRAINED SPOTTER

0205 AM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
05/04/2021                   RIPLEY             MO   PUBLIC

            MEDIA RELAYED REPORT OF A LARGE TREE ON A
            HOME IN DONIPHAN.

0210 AM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
05/04/2021                   RIPLEY             MO   EMERGENCY MNGR

            PLENTY OF TREE DAMAGE, POWER OUTAGES.
            HIGHEST MEASURED GUST 55 MPH.

0243 AM     TSTM WND DMG     1 SW GIDEON             36.44N 89.92W
05/04/2021                   NEW MADRID         MO   BROADCAST MEDIA

            BEDROOM WINDOW BLOWN OUT, POWER POLE DOWN,
            TREES DOWN.

0255 AM     HAIL             4 NW CROFTON            37.10N 87.54W
05/04/2021  M0.75 INCH       CHRISTIAN          KY   PUBLIC

0300 AM     FLASH FLOOD      1 NNW DONIPHAN          36.64N 90.83W
05/04/2021                   RIPLEY             MO   LAW ENFORCEMENT

            SEVERAL ROADS IN THE COUNTY FLOODING. REPORT
            DELAYED DUE TO POWER OUTAGES IN AREA.

0305 AM     TSTM WND DMG     1 NNW PUXICO            36.96N 90.16W
05/04/2021                   STODDARD           MO   EMERGENCY MNGR

            EOC REPORTED TREES DOWN ON ROADS IN PUXICO.

0307 AM     HAIL             CROFTON                 37.05N 87.49W
05/04/2021  M0.75 INCH       CHRISTIAN          KY   PUBLIC

0330 AM     FLASH FLOOD      4 SW ACORN RIDGE        36.87N 90.12W
05/04/2021                   STODDARD           MO   EMERGENCY MNGR

            EOC REPORTS SWIFTWATER ALONG WW, SOUTH OF
            COUNTY ROAD 420.

0330 AM     FLASH FLOOD      4 SE DUDLEY             36.75N 90.05W
05/04/2021                   STODDARD           MO   EMERGENCY MNGR

            EOC REPORTS WATER OVER ROADWAY AT COUNTY
            ROAD 659/ZZ.

0336 AM     TSTM WND DMG     OAKTON                  36.67N 89.07W
05/04/2021                   HICKMAN            KY   EMERGENCY MNGR

            WIND DAMAGE TO A BUILDING IN OAKTON.

0338 AM     TSTM WND DMG     CLINTON                 36.67N 88.99W
05/04/2021                   HICKMAN            KY   EMERGENCY MNGR

            3 BUILDINGS WITH WIND DAMAGE. POWER OUT.
            LARGE TREES AND POWER LINES DOWN.

0403 AM     TSTM WND DMG     2 W LYNNVILLE           36.56N 88.61W
05/04/2021                   GRAVES             KY   PUBLIC

            REPORT FROM MPING: TREES DOWN.

0412 AM     TSTM WND DMG     2 W HAZEL               36.51N 88.36W
05/04/2021                   CALLOWAY           KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN FROM 2 MILES WEST OF
            HAZEL TO HAZEL. 2 HOUSES WITH TREES ON THEM.

0413 AM     TSTM WND DMG     HAZEL                   36.50N 88.33W
05/04/2021                   CALLOWAY           KY   TRAINED SPOTTER

            SEVERAL TREES DOWN ON HIGHWAY 641.

0430 AM     FLASH FLOOD      GREENVILLE              37.21N 87.18W
05/04/2021                   MUHLENBERG         KY   911 CALL CENTER

            SEVERAL ROADS FLOODED IN GREENVILLE.

0508 AM     TSTM WND DMG     2 S HOPKINSVILLE        36.82N 87.48W
05/04/2021                   CHRISTIAN          KY   EMERGENCY MNGR

            TREE, POWER POLE, AND TRAFFIC LIGHTS DOWN ON
            FORT CAMPBELL BOULEVARD AT THE BYPASS.

0508 AM     TSTM WND DMG     2 ENE HOPKINSVILLE      36.87N 87.47W
05/04/2021                   CHRISTIAN          KY   EMERGENCY MNGR

            TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON
            EAST 7TH STREET AT THE 1700 BLOCK.

0615 AM     FLASH FLOOD      GRAHAM                  37.25N 87.28W
05/04/2021                   MUHLENBERG         KY   EMERGENCY MNGR

            SEVERAL ROADS FLOODED, INCLUDING A FEW MAIN
            ROADS. A COUPLE OF MOBILE HOMES EVACUATING
            DUE TO FLOODING. RAINFALL MEASUREMENT OF
            5.01 INCHES SIX MILES SOUTHWEST OF
            GREENVILLE.

&&
Local storm report, May 4, 8:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     3 NW FULTON             36.54N 88.92W
05/04/2021                   FULTON             KY   EMERGENCY MNGR

            MAJOR STRUCTURAL DAMAGE TO HOUSE. ROOF AND WALL OFF
            HOUSE. TREE ON HOUSE. CAR MOVED 40 FEET. POSSIBLE
            TORNADO.

&&

MY
Local storm report, May 4, 9:03 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
903 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 S OAKTON              36.64N 89.09W
05/04/2021                   HICKMAN            KY   EMERGENCY MNGR

            POSSIBLE TORNADO. DAMAGE EXTENDED FROM JUST SOUTHWEST OF
            OAKTON TO THE NORTH SIDE OF CLINTON. SEVERAL TREES ON
            HOUSES. DAMAGE TO TREES AND OUTBUILDINGS.

&&

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:14 PM CDTSpecial Weather StatementPAHHenderson31 min
May 3, 11:26 PM CDTSpecial Weather StatementPAHLyon34 min
May 3, 11:39 PM CDTSpecial Weather StatementPAHUnion51 min
May 4, 12:02 AM CDTSpecial Weather StatementPAHDaviess43 min
May 4, 1:05 AM CDTSpecial Weather StatementPAHCaldwell25 min
May 4, 1:10 AM CDTSevere Thunderstorm WarningPAHDaviess31 min
May 4, 1:23 AM CDTSpecial Weather StatementPAHHopkins52 min
May 4, 2:00 AM CDTSpecial Weather StatementPAHChristian, Muhlenberg45 min
May 4, 2:02 AM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman43 min
May 4, 2:41 AM CDTSpecial Weather StatementPAHBallard, Caldwell, Livingston, Lyon, McCracken64 min
May 4, 2:50 AM CDTSevere Thunderstorm WarningPAHFulton, Hickman55 min
May 4, 2:51 AM CDTSpecial Weather StatementPAHChristian, Muhlenberg69 min
May 4, 3:05 AM CDTFlash Flood WarningPAHChristian, Muhlenberg7 hr
May 4, 3:10 AM CDTAreal Flood AdvisoryPAHCarlisle, Fulton, Hickman3 hr
May 4, 3:22 AM CDTSpecial Weather StatementPAHCrittenden, Livingston53 min
May 4, 3:35 AM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman40 min
May 4, 3:54 AM CDTSpecial Weather StatementPAHDaviess, McLean51 min
May 4, 3:59 AM CDTTornado WarningPAHCalloway, Graves31 min
May 4, 4:08 AM CDTSevere Thunderstorm WarningPAHCalloway, Christian, Lyon, Marshall, Trigg52 min
May 4, 4:10 AM CDTAreal Flood AdvisoryPAHMcCracken3 hr
May 4, 4:30 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 1 more45 min
May 4, 4:45 AM CDTFlash Flood WarningPAHCaldwell, Hopkins, Lyon, Muhlenberg5 hr
May 4, 5:06 AM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg, Todd39 min
May 4, 5:14 AM CDTTornado WarningPAHChristian, Muhlenberg, Todd21 min
May 4, 10:01 AM CDTRiver Flood WarningPAHMuhlenberg6 days
May 4, 4:34 AM CDTAreal Flood AdvisoryPAHJohnson3 hr
May 4, 1:36 AM CDTSevere Thunderstorm WarningPAHNew Madrid54 min
May 4, 1:43 AM CDTSevere Thunderstorm WarningPAHButler, Carter, New Madrid, Ripley, Wayne62 min
May 4, 1:55 AM CDTTornado WarningPAHRipley21 min
May 4, 2:22 AM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott, Stoddard53 min
May 4, 2:27 AM CDTFlash Flood WarningPAHRipley3 hr
May 4, 2:55 AM CDTFlash Flood WarningPAHStoddard5 hr
May 4, 5:49 AM CDTAreal Flood WarningPAHStoddard3 hr

Nearby

Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.